Missouri, 2025Hail and Damaging Winds in Missouri, April 10, 2025
April 10, 2025 · NWS LSX · 6 events in 3 counties and zones
Upper level support paired with an open, unstable warm sector supported the development of scattered thunderstorms during the afternoon of April 10th. Unidirectional wind shear and steep mid and low level lapse rates suggested that marginally severe hail and damaging winds would be the primary threats of the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level support paired with an open, unstable warm sector supported the development of scattered thunderstorms during the afternoon of April 10th. Unidirectional wind shear and steep mid and low level lapse rates suggested that marginally severe hail and damaging winds would be the primary threats of the evening. This forecast was verified as multiple reports of near 60 mph wind gusts and quarter sized hail came in that afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 12:06 PM CST, 59 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
- Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 12:06 PM CST, 59 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
Issued by National Weather Service Lincoln IL
106 PM CDT Thu Apr 10 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms are expected today, mainly
during the afternoon hours. A few storms may be strong to
severe and produce hail up to the size of quarters and gusty
winds across southeast Missouri and southwest Illinois.
- Much cooler weather returns on Friday before readings warm back
up for the weekend.
&&
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Apr 10 2025
Latest water vapor shows multiple impulses embedded in the broad
northwest flow aloft heading southeast out of the Upper Midwest.
The first one is currently over northeast Nebraska and is expected
to be the impetus for the development of showers and scattered
thunderstorms by early this afternoon. The highest coverage of
storms is expected to be along/east of the Mississippi River where
a weak wave of low pressure/inverted trough is located later
today. Deep mixing combined with very cool temperatures aloft
(steep lapse rates) is expected to yield SBCAPE values of
750-1250+ J/kg by mid afternoon collocated with 30-40 knots of
deep-layer shear through mid afternoon. Hail up to the size of
quarters is the main threat due to high amounts of CAPE within the
hail-growth zone, but soundings also show very deep mixing with
plenty of DCAPE for gusty winds as well. The best temporal/spatial
window for a few strong to severe thunderstorms is roughly from
1-6 PM, mainly in parts of southeast Missouri and southwest
Illinois.
By early evening, diurnal instability will wane as sunset
approaches. In addition, deep-layer shear will really lessen as the
midlevel impulse shifts into southeast Missouri. This should close
the window for any strong-severe thunderstorms, with the chances of
any lightning activity ceasing around 0300 UTC. Mostly dry weather
is then favored overnight tonight through Friday, though a few
very light rain showers or sprinkles are possible as another
midlevel impulse dives southward down the Mississippi River.
After a fairly warm day today, look for much cooler temperatures to
move into the area on Friday. Strong low-level cold air advection
ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below
the 25th percentile for the day. In addition, low-level RH plots
show fairly thick stratus hanging around well into the afternoon.
The pattern would also favor quite a bit of stratocumulus elsewhere
given the cyclonic flow aloft. Given the strong low-level cold air
advection and stratus/stratocumulus detailed above, cooled high
temperatures a couple of degrees areawide, with most locations
only topping out in the mid to upper 50s.
Gosselin
&&
.LONG TERM... (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Apr 10 2025
(Friday Night)
Seasonably cold conditions are forecast on Friday night as a surface
anticyclone moves toward the Mississippi River. Lows in the mid to
upper 30s are forecast. Some scattered frost development is
possible in the coolest locations given light winds and a clear
sky. The reason lows should not drop below freezing is because of
dewpoints staying in the 30s. Otherwise, we likely would see some
subfreezing lows.
(Saturday - Sunday Night)
A dry weekend is in store with moderating temperatures as southerly
winds increase and mid/upper level ridging moves overhead. Highs on
Saturday are forecast to be in the 60s, with widespread 70s expected
on Sunday.
(Monday - Wednesday)
Clusters of the 500-hPa height pattern are in pretty good agreement
that a mid/upper level shortwave trough will move through the Upper
Midwest early next work week. A surface low associated with this
mid/upper level feature is forecast to move into the Great Lakes
on Monday, with a cold front moving through our neck of the woods.
There is still some timing differences with this frontal passage,
but this front will bring a low chance (20-30%) of showers and
thunderstorms. No widespread significant rainfall is expected with
this system due to stronger mid/upper level forcing for ascent
staying well to our north and weak moisture return ahead of the
front. LREF probabilities for even a tenth of an inch of rain drop
to 10-20%, with less than 10% of members showing a quarter inch
or more of rainfall.
A similar pattern is likely to exist heading into the middle of next
work week as we are currently in characterized by below normal 850-
hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows
in the 30s/40s are most likely. Another night with frost potential
seems plausible Tuesday night/Wednesday morning, though that will
depend on the exact timing of the surface ridge and cloud trends.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 105 PM CDT Thu Apr 10 2025
A band of showers and isolated storms just pushed southeast of the
metro terminal sites in the last half hour. Additional storms are
projected this afternoon, with the next wave timed to arrive near
those TAF sites around 19z. The best chance of thunder the rest of
the afternoon into early evening remains near the metro
terminals, so PROB30 for the TSTM occurrance was only included
there. Primarily showers are expected at the remaining TAF sites,
so PROB30 or VCSH was included for rain. Northwest winds have
been slower to increase, but gusts to 20kts are still expected to
develop in the first hour or so of this TAF period. Northwest
winds will lighten up tonight, with ceilings lowering from north
to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with
metro terminals likely to see lower ceilings at or just after 1200
UTC Friday. Can't rule out some patchy MVFR fog in the morning
around sunrise, but not enough confidence to include in the TAFs
at this point.
Shimon
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Apr 10, 2:32 AM CST, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
332 AM CDT Thu Apr 10 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
332 AM CDT Thu Apr 10 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Scattered thunderstorms are forecast this afternoon and early
evening. A few of these storms may be strong to severe between 1 and
6 PM, mainly in parts of southeast Missouri and southwest Illinois.
Hail up to the size of quarters and gusty winds are the main threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is another chance of thunderstorms on Sunday night and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any hail or wind damage to the
National Weather Service
Gosselin
In the hours before
Local storm report, Apr 10, 12:56 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail Jonesburg 38.86N 91.31W
04/10/2025 E0.70 Inch Montgomery MO Public
Public report courtesy KFVS-12.
&&
CarneyThunderstorm Wind, St. Charles
- When
- April 10, 1:05 PM CST
- Where
- St. Charles County, 2.13 mi SW of All Saints Vlg
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.750, -90.700
A 58 mph thunderstorm wind gust was recorded by a highway sensor.
Hail, St. Charles
- When
- April 10, 1:05 PM CST
- Where
- St. Charles County, 0.69 mi N of Ft Zumwalt
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.810, -90.680
Hail, St. Charles
- When
- April 10, 1:10 PM CST
- Where
- St. Charles County, 1.28 mi ESE of St Peters
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.790, -90.600
Thunderstorm Wind, St. Louis
- When
- April 10, 1:13 PM CST
- Where
- St. Louis County, 0.88 mi SW of (Sus)spirit/St Louis
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.660, -90.660
The ASOS at KSUS measured a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Jefferson
- When
- April 10, 1:45 PM CST
- Where
- Jefferson County, 1.08 mi W of Barnhart
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.350, -90.420
Thunderstorm winds knocked over a healthy hickory tree approximately 10 to 12 inches in diameter. The tree tilted over about 45 degrees from its roots and did not fall over completely.
Thunderstorm Wind, St. Louis
- When
- April 10, 4:02 PM CST
- Where
- St. Louis County, 0.88 mi SW of (Sus)spirit/St Louis
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.660, -90.660
The ASOS at KSUS measured a 58 mph thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Alabama, April 10, 20251 death · 9 injured · $1.7 million · 2.5 in hail · 412 events
- Hail and Damaging Winds in Georgia, April 10, 20252 injured · $126,000 · 2.5 in hail · 104 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$181,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$51,000 · 1.5 in hail · 28 events
- Hail and Damaging Winds in Alabama, April 10, 2025$500 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Tennessee, April 10, 20252 in hail · 31 events
- Hail in Mississippi, April 10, 2025$30,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$3,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Arkansas, April 10, 2025$2,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Indiana, April 10, 20251 in hail · 4 events
- Hail and Damaging Wind in Kentucky, April 10, 20251 in hail · 3 events
- Hail and Damaging Wind in North Carolina, April 10, 20251.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241793, 1241795, 1241796, 1241799, 1241802, 1241804.